Tocainide-Induced Reversible Agranulocytosis and Anemia Academic Article Article uri icon

Overview

MeSH Major

  • ATP-Binding Cassette Transporters
  • Biocatalysis
  • Campylobacter jejuni
  • Lipopolysaccharides

abstract

  • Tocainide is an effective oral antiarrhythmic agent. We report a 77-year-old man who developed agranulocytosis and anemia while receiving tocainide therapy. These hematologic abnormalities were detected on routine evaluation six weeks after beginning tocainide therapy. The absolute granulocyte count decreased to 50/mm3 (0.05 X 10(9)/L). The anemia was mild; hemoglobin count, 10.9 g/dL (109 g/L). These abnormalities were associated with local and stromal adipocytic bone marrow damage, and decreased production of red blood cells and granulocytes. The platelet count was not affected. The patient had no evidence of infection. Hematologic values were restored to normal two weeks after discontinuation of tocainide therapy, indicating that bone marrow toxicity of tocainide is reversible.

publication date

  • January 1987

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1001/archinte.1987.00370030196040

PubMed ID

  • 3103562

Additional Document Info

start page

  • 598

end page

  • 9

volume

  • 147

number

  • 3